Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at May 25, 2021, 5:39 PM CDT for Sabine County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 5:39 PM CDT (22:39 UTC)
- Expired
- May 25, 2021, 6:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Lake Charles, LA
County Sabine County, TX
The radar
The Ft Polk radar (KPOE), 94 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 777 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
530
WWUS84 KLCH 252239
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
539 PM CDT Tue May 25 2021
TXZ180-259-260-252345-
Northern Newton TX-Northern Jasper TX-Tyler TX-
539 PM CDT Tue May 25 2021
...SPECIAL WEATHER STATEMENT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ebenezer, moving east at 30 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Rockland, Ebenezer, Browndell, Mayflower and Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3111 9406 3114 9403 3116 9391 3118 9362
3117 9358 3108 9356 3095 9441 3104 9444
TIME...MOT...LOC 2238Z 256DEG 28KT 3106 9418
$$
K. KuyperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at May 25, 3:26 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, May 25, 3:26 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
326 PM CDT Tue May 25 2021
.SHORT TERM [Today through Wednesday Night]...
A complex of showers and thunderstorms currently stretches from
around Houston north-northeastward towards Shreveport. This is due
largely to a combination of diurnal heating and shortwave energy
traversing around the periphery of mid level ridge centered over
the SE CONUS. CAMs suggest this MCS may eventually form enough of
a cold pool to propagate a bit more eastward, clipping the NW
portion of the CWA. If this does occur, a strong storm or segment
cant be ruled out given the antecedent thermodynamic environment.
Given high PWATS and moist inflow, storms will be effective at
producing heavy rain also. Unfortunately, even if the axis of
heaviest rainfall remains out of the CWA proper, some modest
rainfall over the Neches River Basin and Sam Rayburn Reservoir
appears possible, and could have some downstream effects on SE TX
rivers thereafter.
Whats left of the convection is expected to diminish fairly
quickly late this evening with dry weather through the night.
Enough weakness remains along the western periphery of the mid
level ridge to result in more diurnally enhanced scattered
convection for Wednesday. Per usual, loss of daytime heating
should result in activity fizzling out by the evening hours, with
dry conditions following through the night.
50
.LONG TERM [Thursday through Tuesday]...
Thursday into early Friday the subtropical ridge will be in place
over the northwest Atlantic into the northern gulf coast while
ridging will be in place aloft. Rain chances will be suppressed.
Late Friday into the early weekend the weak ridge aloft will weaken
as a short wave moves across the upper midwest. As the short wave
passes a frontal boundary will dip south to the gulf coast. This
will allow rain chances to increase as the surface boundary and
weakness aloft moves in. A slightly drier air mass will filter in
for the second half of the weekend, however the flow will return
back from the gulf during Monday.
05
&&
.MARINE...
High pressure will persist over the eastern to central Gulf coast
region through the week. Mostly lighter south to southeast winds
are expected. Isolated showers and thunderstorms will impact the
coastal waters at times through Wednesday, but most of this
activity will be over land and some nearshore waterways. Thursday
and Friday look dry, but could see a few showers and
thunderstorms during the weekend as a cold frontal boundary
approaches.
50
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 70 86 70 88 / 30 40 0 10
LCH 71 85 72 86 / 10 30 0 10
LFT 71 85 70 86 / 10 40 0 10
BPT 72 85 73 86 / 10 20 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Advisory until 11 AM CDT Wednesday for LAZ041-052-
073-074.
TX...Coastal Flood Advisory until 11 AM CDT Wednesday for TXZ215-216.
GM...None.
&&Hazardous weather outlook, May 25, 3:30 PM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 330 PM CDT Tue May 25 2021 LAZ027>033-042>045-053>055-TXZ180-201-259>262-262030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Iberia-St. Mary- Lower St. Martin-Tyler-Hardin-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 330 PM CDT Tue May 25 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Some scattered thunderstorms will be possible in portions of SE TX late this afternoon into the early evening hours. While widespread severe weather is not anticipated, a strong storm or two cannot be ruled out before activity diminishes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ041-052-073-074-TXZ215-216-262030- Calcasieu-Vermilion-West Cameron-East Cameron-Jefferson-Orange- 330 PM CDT Tue May 25 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 AM CDT WEDNESDAY... This Hazardous Weather Outlook is for southwest Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Coastal Flood Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-262030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 330 PM CDT Tue May 25 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 25, 5:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
539 PM CDT Tue May 25 2021
TXZ180-259-260-252345-
Northern Newton TX-Northern Jasper TX-Tyler TX-
539 PM CDT Tue May 25 2021
...SPECIAL WEATHER STATEMENT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ebenezer, moving east at 30 mph.
Half inch hail will be possible with this storm.
Locations impacted include...
Rockland, Ebenezer, Browndell, Mayflower and Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3111 9406 3114 9403 3116 9391 3118 9362
3117 9358 3108 9356 3095 9441 3104 9444
TIME...MOT...LOC 2238Z 256DEG 28KT 3106 9418
K. KuyperThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:38 AM CDT | River Flood Warning | LCH | Allen, Rapides | 45 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.